Thunderstorm Wind, Clinch
- When
- February 1, 4:30 PM EST
- Where
- Clinch County, 1.82 mi SE of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.960, -82.660
Six (6) oak trees down.
A major squall line with multiple supercell thunderstorms moved across north Florida and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A major squall line with multiple supercell thunderstorms moved across north Florida and southeast Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 1, 2:52 PM EST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EST THU FEB 1 2007
...SLIGHT RISK OF SEVERE STORMS THIS AFTN/EVENING...
.SYNOPSIS...BROAD LOW PRESSURE CONTINUES TO DEVELOP ALONG THE GULF
COAST AND IS MOVING EAST. MSAS ANALYSIS SHOWING 1004 MB LOW SE
OF THE SE LA COAST MOVING ENE. DEWPOINT ANALYSIS PLACES WARM FRONT
ALONG THE FLORIDA PANHANDLE. RADAR/SATELLITE IMAGERY SHOWING
CLUSTERS OF SHOWERS AND THUNDERSTORMS NEAR AND NORTH OF THE WARM
FRONT...MOVING ACROSS THE WEST FLORIDA PANHANDLE INTO SW GA.
AN MCS HAD FORMED SOUTH OF THE FL PANHANDLE AND WAS MOVING EAST.
A CLUSTER OF STRONG STORMS WERE ALSO DEVELOPING SE OF AQQ AND MOVING
RAPIDLY NE. VAD WIND PROFILES FROM JAX AND VAX SHOWING THAT LOW
LEVEL SHEAR WAS INCREASING ACROSS THE AREA WITH 0-1 KM SRH OF
300-400. HOWEVER...WATER VAPOR IMAGERY SHOWING FORECAST AREA
IS UNDER SUBSIDENCE ALOFT WHICH IS HELPING TO SUPPRESS CONVECTION.
ALSO THE 18Z GFS SOUNDING SHOWING A WEAK SUBSIDENCE INVERSION
BETWEEN 900 AND 700 MB. TEMPS HAVE WARMED INTO THE LOWER TO MID 70S
ACROSS MUCH OF NE FL. WINDS WERE SSW AT A SUSTAINED 20 MPH.
.SHORT TERM (TONIGHT-SUN)...THE SUBSIDENCE ALOFT WILL COME TO AN
END AS SHORT WAVE ALONG THE GULF COAST MOVES EAST TO ACROSS THE
AREA THIS EVE. THE GFS IS THE MODEL OF CHOICE IN THAT IT IS DOING
THE BEST JOB WITH THE INTENSITY OF THE LOW BUT IS A LITTLE FAST.
THE LOW WILL TRACK ENE ALONG THE FL PANHANDLE COAST THIS EAST
THEN RAPIDLY REDEVELOP OFF THE SC COAST OVERNITE TONIGHT.
AS FOR SEVERE WX...THERE IS A TORNADO WATCH IN EFFECT JUST
WEST OF OUR AREA THROUGH 03Z. THE JET DYNAMICS AND LOW LEVEL SHEAR
ARE FAVORABLE FOR SEVERE STORMS AND TORNADOES...BUT THE MID LEVEL
LAPSE RATES ARE WEAK AND INSTABILITY IS LACKING. MOST OF THE
CONVECTION WE GET...AT LEAST INITIALLY...WILL BE ELEVATED. ITS
POSSIBLE A FEW STORMS MAY BE ABLE TO GET GOING AND COULD CAUSE
ISOLATED TORNADOES WHICH WOULD DEPEND HOW MUCH JUICY AIR WE CAN GET
INTO THE AREA. FOR NOW...WILL LEAVE THAT WORDING OUT OF THE ZONE
FORECAST AND WAIT TO SEE WHAT HAPPENS TO THE WATCH OUT TO THE WEST.
REGARDLESS...LOOKS LIKE GOOD RAIN POTENTIAL WITH MANY AREAS GETTING
1 TO 2 INCHES OF RAIN (ISOLATED HEAVIER AMOUNTS) TONIGHT INTO EARLY
FRIDAY. ON FRIDAY A COLD FRONT WILL PUSH THROUGH THE AREA AS THE LOW
RACES NE. WILL LOWER POPS FROM NW TO SE DURING THE DAY...HAVE KEPT
POPS GOING ALL DAY IN THE SE. THE FRONT STAYS STALLED JUST TO OUR
SOUTH THIS WEEKEND BUT MODELS INDICATING SHORT WAVE ENERGY MAY MOVE
ALONG IT RESULTING IN RAIN JUST TO OUR SOUTH...POSSIBLY EDGING NORTH
INTO OUR AREA. WILL KEEP POPS GOING BOTH SAT & SUN BUT DECREASE THEM
NW TO SE SUNDAY AFTERNOON.
.LONG TERM...(MON-THURS)...HIGH PRESSURE WEAKENS OVER THE AREA
MONDAY FOLLOWED BY A STRONGER CANADIAN HIGH (1030 MB+) BUILDING IN
FROM THE NORTH TUES-THURS. DEEP UPPER TROUGH GETS ESTABLISHED ACROSS
THE EASTERN U.S. THIS RESULTS IN A RETURN TO BELOW NORMAL TEMPS NEXT
WEEK WITH A FREEZE INLAND LATE AT NIGHT/EARLY MORNING TUES-THURS.
&&
.AVIATION...MAIN CONCERN WILL BE FOR STRONG THUNDERSTORMS TO IMPACT
ALL TAF SITES LATE THIS AFTERNOON AND EVE. STRONG LOW LEVEL
JET RESULTING IN LOW LEVEL WIND SHEAR AT ALL SITES.
&&
.MARINE...BOSTON TECHNIQUE CONTINUES TO INDICATE WIND GUSTS TO NEAR
GALE FORCE THIS AFTERNOON AND EVENING...THUS WILL HOLD OFF GALE
WARNING. WILL CONTINUE TO MENTION OCCASIONAL GUSTS TO GALE FORCE IN
ZONES. SERIES OF LOW PRESSURE AREAS WILL RIDE ALONG QUASI-STATIONARY
FRONTAL BOUNDARY JUST TO THE NORTH AND THESE FEATURES COUPLED WITH
HIGH PRESSURE SYSTEM OVER THE WESTERN ATLANTIC WILL MAINTAIN STRONG
SOUTHERLY WINDS THROUGH TONIGHT. CONDITIONS WILL IMPROVE FROM THE
NORTH LATE TONIGHT WHEN LAST IN SERIES OF LOW PRESSURE AREAS
POSITIONS TO OUR NORTH...WITH TRAILING COLD FRONT PUSHING INTO THE
LOCAL WATERS. MODEL GUIDANCE CONTINUE TO SUGGEST ISOLATED
THUNDERSTORM ACTIVITY IN THE LOCAL WATERS THIS AFTERNOON AND
EVENING...WITH POTENTIAL FOR STRONG WIND GUSTS AND ROTATING
THUNDERSTORMS POSSIBLY PRODUCING WATERSPOUTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 51 68 45 53 / 90 20 20 30
SSI 57 69 49 56 / 90 20 20 40
JAX 61 71 49 58 / 90 40 20 40
SGJ 63 73 53 60 / 80 50 20 50
GNV 63 72 51 59 / 90 50 20 50
OCF 64 72 53 62 / 90 60 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR COASTAL
CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 12 PM EST FRIDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
PETERSON/ZAPPE/KEEGANHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 425 PM EST THU FEB 1 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020600- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 425 PM EST THU FEB 1 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT... ...TORNADO WATCH NUMBER 14 IN EFFECT FOR NORTHEAST FLORIDA AND MOST OF SOUTHEAST GEORGIA UNTIL 1 AM... ...LAKE WIND ADVISORY THROUGH 5 PM FOR NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST UNITED STATES TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS... HAIL...AND POSSIBLY TORNADOES. PERIODS OF HEAVY RAINFALL CAN BE EXPECTED...WITH RAINFALL TOTALS RANGING FROM 1 TO 2 INCHES ACROSS MUCH OF THE AREA. STORM MOTION WILL BE TO THE NORTHEAST AT 50 MPH. SUSTAINED SOUTHERLY WINDS BETWEEN 15 TO 25 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON MAINLY ACROSS NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA. WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE...STRONGEST NEAR THE COAST AND ALONG THE ST. JOHNS RIVER. OCCASIONAL GALE FORCE WIND GUSTS WILL BE POSSIBLE OVER THE COASTAL WATERS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STALLED FRONTAL BOUNDARY WILL CONTINUE RAIN CHANCES ACROSS THE FORECAST AREA THIS WEEKEND. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. TEMPERATURES WILL DROP TO NEAR FREEZING INLAND MONDAY...TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EST THU FEB 1 2007 FLZ020-021-GAZ162-012145- ECHOLS-HAMILTON-SUWANNEE- 400 PM EST THU FEB 1 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE...HAMILTON AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EST... AT 400 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM WEST LAKE TO SUWANNEE SPRINGS...MOVING NORTHEAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JENNINGS...JASPER AND STATENVILLE THROUGH 445 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. EXCESSIVE LIGHTNING IS ALSO PRESENT WITH THESE STORMS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EST THU FEB 1 2007 GAZ163-012145- CLINCH- 422 PM EST THU FEB 1 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EST... AT 422 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 25 MILES SOUTHWEST OF ARGYLE...OR 10 MILES NORTHEAST OF STATENVILLE...MOVING NORTHEAST AT 45 TO 55 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARGYLE THROUGH 445 PM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Six (6) oak trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11126.